Hey there! Sign in to join this conversationNew here? Join for free

Two periods in one month with copper IUD? Watch

    • #1
    • Thread Starter
    #1

    Hi I posted a few weeks ago saying that my period was being slightly irregular and having prolonged PMS symptoms since having a Nova T 380 copper IUD fitted two months previously, my last period lasted 10 days (which I expected it to) and finished a few days ago, however today I started having PMS symptoms again along with light bleeding. I know spotting is normal whilst it's settling in, but it's a bit heavier than the spotting I've had before. I knew copper IUDs could make periods longer, heavier, more painful etc but is it possible for it to cause the cycle to be messed up? I've heard of things like this happening with the mirena, but surely as mine is non hormonal it shouldn't? I used to have a 28 day cycle (although it'd sometimes arrive a day earlier/later) before I had it fitted.
    Offline

    15
    ReputationRep:
    Assuming your periods were regular before fitting, that is unusual. I suppose its possible for your body to get confused and react weirdly to an "alien" object inside you, but thats just me speculating without medical source. I would go back to where you got it fitted and ask about that.... make 100% sure it was the copper one you had fitted and not the mirena by mistake
    • PS Reviewer
    Offline

    20
    ReputationRep:
    Were you on any contraception before this? It could be that you're having withdrawal symptoms from the hormones, and your body is getting used to not having them - it can take up to a year for things to settle down if you've come of the pill, for example.

    I had an IUD fitted last August and my periods were messed up for a while, but it's because I came off Cerazette.
    • #1
    • Thread Starter
    #1

    (Original post by Kabloomybuzz)
    Assuming your periods were regular before fitting, that is unusual. I suppose its possible for your body to get confused and react weirdly to an "alien" object inside you, but thats just me speculating without medical source. I would go back to where you got it fitted and ask about that.... make 100% sure it was the copper one you had fitted and not the mirena by mistake
    I think I might do this. I'll be pissed off if it is the mirena, I especially asked for the copper one as I didn't want to use hormonal contraception as I've suffered from depression in the past. Thanks.


    (Original post by Juno)
    Were you on any contraception before this? It could be that you're having withdrawal symptoms from the hormones, and your body is getting used to not having them - it can take up to a year for things to settle down if you've come of the pill, for example.

    I had an IUD fitted last August and my periods were messed up for a while, but it's because I came off Cerazette.
    Nope we used condoms, other than the morning after pill once I've never used hormonal contraception which makes it stranger.

    Well the bleeding only lasted a day but I'm still getting PMS symptoms.
    Offline

    0
    ReputationRep:
    Copper IUD can cause irregular and messed up periods for up to six months. Nothing to worry about, just mention it to the doctors next time you are in.

    That being said if you start experiencing pain above what you would expect possible for PMS, give NHS Direct a call or book yourself in with the doc for a coil check.
    • #1
    • Thread Starter
    #1

    (Original post by Homebrewstress)
    Copper IUD can cause irregular and messed up periods for up to six months. Nothing to worry about, just mention it to the doctors next time you are in.

    That being said if you start experiencing pain above what you would expect possible for PMS, give NHS Direct a call or book yourself in with the doc for a coil check.
    Thanks. I was told to go in again after I've had three periods on it which should be in about a month.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: August 20, 2013
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Will you be richer or poorer than your parents?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.